Author Topic: Waking up into a panic attack  (Read 276 times)

[Buddie]

Waking up into a panic attack
« on: April 06, 2022, 10:50:36 am »
Hey guys

Before i got on benzos I was suffering with waking up at around 3-3.30am with numbness in my arms going into a panic attack, I think they call these nocturnal panic attacks...

Anyway they cleared up when I started my benzo journey and hadn't had one for over 2 and a half years until 2 days ago a day after I made my cut to 1.5mg of diazepam.... I had another episode last night which I didn't let turn into a full blown panic attack through applying a breathing technique pretty much as soon as I knew what was happening.

Do you know if this is just a rebound effect of cutting while I'm on such a low dose? I'm hoping it stops once I level out on the new dose

Has anyone else been through these night time panic attacks and has anyone got any tips on how to avoid them?

Cheers
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Waking up into a panic attack
« Reply #1 on: April 09, 2022, 11:14:16 pm »
Its good to hear you were able to prevent the second attack from going full blown.  Did this happen with other dose reductions and what is your taper rate?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Waking up into a panic attack
« Reply #2 on: April 10, 2022, 01:48:45 am »
Hiya

These seem to have come on over the past week, I tapered down to around 1.5mg of valium and thatís when it started, never had this with reductions before but I did have it before I started to take medication. So Iím thinking I might be at the stage where the 1.5mg of V isnít actually doing anything.

I probably dropped .5mg in the past 5-6 weeks in 1.25mg reductions Iíve been tapering from 15mg for the past year and a half, as I was doing fine with the cuts I thought going a little faster would be fine

Do you have these ďnocturnal panic attacksĒ?

Iím fed up of them :(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Waking up into a panic attack
« Reply #3 on: April 10, 2022, 03:21:29 pm »
I've never had a panic attack but a nocturnal one sounds awful, we're so vulnerable when we're asleep, I can understand how disturbing this would be.

Many members find they need to slow down towards the end of their taper so it might be a good idea to slow yours down but like you said, its doubtful the drug is offering much at this point. 

It looks like what was there before benzo's will be there when you've recovered but it sounds like you've found a way to at least deal with them drug free even if you can't stop them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Waking up into a panic attack
« Reply #4 on: April 10, 2022, 04:16:31 pm »
Following your post.  Happened to me for the first time last night.  I think it was stress related but it was really scary. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.